MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIOSURE PK 7 X 25MM; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. BIOSURE PK 7 X 25MM; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72202263
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that during a mpfl procedure, when the surgeon inserted the screw to the bone tunnel it wouldn't engage.He backed the screw out to find the tip had caved in.Backup device was available to complete the procedure.No delay and no patient injuries were reported.
 
Additional Manufacturer Narrative
One 72202663 biosure peek 7x25mm screw used for treatment, was returned for evaluation.The complaint stated: inserted the screw to the bone tunnel it wouldn't engage.He backed the screw out to find the tip had caved in.The product was disfigured.The product has been shortened by nearly 2mm which was found pushed up inside the distal inner diameter.There was a burnished and flared appearance which was caused from contact with an instrument and/or tissue during continued rotation and force combination.The pushed material and flaring was caused by force of material(s) into a lesser cannulation space than was able to accommodate.Per instruction for use and technique guide: drill the appropriate diameter tunnel.Measure the diameter of the combined tendon end of the graft using a slotted sizing block which will provide the diameter required for femoral drilling.Following recommended prep is critical for ease of insertion and successful anchoring.Per instruction for use: it is the surgeon¿s responsibility to be familiar with the appropriate surgical techniques prior to use of this device.Read these instructions completely prior to use.Breakage of the screw or loss of fixation may occur if the insertion site is not prepared with the recommended smith and nephew drill and/or tap prior to implantation.Excessive force should not be placed on the delivery instrument.No root cause associated with the manufacture of this device was confirmed.Product met specifications upon release to distribution.

Brand Name
BIOSURE PK 7 X 25MM
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8909956
Report Number1219602-2019-00984
Device Sequence Number19317197
Product Code MBI
UDI-Device Identifier03596010621610
UDI-Public03596010621610
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryAS
PMA/510(K) Number
K083635
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/18/2023
Device Catalogue Number72202263
Device Lot Number50759546
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/22/2019
Initial Date Received by Manufacturer 07/30/2019
Supplement Date Received by Manufacturer08/28/2019
Initial Report FDA Received Date08/20/2019
Supplement Report FDA Received Date08/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1